Access Restriction

Author Faigle, Ulrich
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1985
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract The optimization problem for linear functions on finite languages is studied, and an (almost) complete characterization of those functions for which a primal and a dual greedy algorithm work well with respect to a canonically associated linear programming problem is given. The discussion in this paper is within the framework of ordered languages, and the characterization uses the notion of rank feasibility of a weighting with respect to an ordered language. This yields a common generalization of a sufficient condition, obtained recently by Korte and Lovász for greedoids, and the greedy algorithm for ordered sets in Faigel's paper [6]. Ordered greedoids are considered the appropriate generalization of greedoids, and the connection is established between ordered languages, polygreedoids, and Coxeteroids. Answering a question of Björner, the author shows in particular that a polygreedoid is a Coxeteroid if and only if it is derived from an integral polymatroid.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1985-10-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 32
Issue Number 4
Page Count 10
Starting Page 861
Ending Page 870

Open content in new tab

   Open content in new tab
Source: ACM Digital Library